Does sle cause swelling in the lower back?

Hi everyone. Ive recently been diagnosed with sle but have been suffering the symptoms for about 3 years. The last two weeks, I have a swelling at the base of my spine and am finding it hard to walk with pain in my legs and back. Does anyone else have any experience of this. I also have fibromyalgia (so ive been told by the rheumatologist) so am wondering if that is the cause. Have an appointment with consultant in two weeks and my gp has given me painkillers in the meantime.

4 Replies

  • Boy do I sympathise with you !!!!

    I have had a bad back, sciatica, whatever the f... it is for the best part of a year now. I havnt even bothered to go back to the GP as although she is a diamond, and always takes time to talk and to listen, I still get the feeling of......'oh god is she back AGAIN'

    I have a chiropractor appointment on tuesday and am hoping that they can tell me exactly what is going on as most of the time i walk around like a lady 30 years older than I actually am.

    I am on morphine 3 times a day and gabapentin and it doenst even touch the pain anymore :(

    Hope it eases for you soon and that you can find some relief very soon xx

  • Hi, i'm not sure if SLE causes the swelling you mention, but I have recently suffered with back and hip problems, GP diagnosed sciatica - I don't think it was. I would discuss with your consultant and hope they can shed light on it. The pain I had caused me great difficulty to sit or stand, and whilst painful when stood or walking it was slightly better than sitting.

    I hope you get some answers as this is so difficult to manage and clearly worrying you,

    All the best


  • Thank you so much for your replys slowmo and Mandie. My Doc told me I had sciatica in December but the pain was then in my hip. My consultant then said I had bursitis in my hip but this swelling in my lower back is something new. The only way I get relief is by lying down because if I sit, the pressure is on the swelling in my back. Very painful to the touch too. Hopefully my consultant can help :)

  • Hi I get this with my steroids as soon as I up my dose I get fluid on my lower back and bad pain so if u are on steroids they could be the problem hope this helps

You may also like...